MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR917
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: ¿ in addition to product removal, was there any medical or surgical intervention performed re-operation; re-suturing; re-closure; drainage)? if so, please specify.¿ was a prescription for steroids or antibiotics issued for the patient's recovery? if yes, please provide medication name, route and dose.¿ what was the appearance of the suture during the removal? ¿ was the suture removed in a routine post-op procedure? ¿ was the suture removed in a reoperation procedure? ¿ if re-suture/re-closure was performed: - was reoperation necessary to remove the suture and re-close the wound? - was the suture trimmed in physician¿s office? ¿ what is the patient¿s current health status and condition? a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery procedure on (b)(6) 2025 and suture was used.The patient delivered a live baby vaginally.During delivery, there was a grade i perineal laceration.The doctor used suture to suture the perineal laceration and stop the bleeding.The suture process went smoothly, and the perineal wound was irradiated with infrared radiation and washed to maintain cleanliness and hygiene.On the third day after surgery, it was found that the perineal wound had poor healing, with poorly absorbed sutures and some exposed sutures.The exposed suture was removed.On the seventh day after surgery, the patient's perineal wound still had poor healing and new exposed suture was removed again.Considering that pregnant women may have vaginitis before delivery, vaginal bleeding after delivery can lead to poor wound healing and difficulty in absorbing suture.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22635703
Report Number2210968-2025-08699
Device Sequence Number15451179
Product Code GAM
UDI-Device Identifier10705031134768
UDI-Public(01)10705031134768(17)290831(10)AV9535
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR917
Device Lot NumberAV9535
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown